×

Homomorphisms between \(A\)-projective Abelian groups and left Kasch-rings. (English) Zbl 0931.20043

The authors’ aim is to study classes of abelian groups for which one can prove results in the spirit of Széle’s Theorem describing when a subgroup of the form \(\bigoplus_l\mathbb{Z}/p^n\mathbb{Z}\) of an abelian group is a direct summand. This continues earlier work of the first author done in the case of torsion-free abelian groups of finite rank. The authors consider the class \(\mathcal G\) of all mixed abelian groups \(A\) which have finite torsion-free rank, \(A_p\) is finite for any prime \(p\), \(A\) is isomorphic to a pure subgroup of \(\prod_pA_p\) and where \(\text{Hom}(A,tA)\) is torsion. They call a ring \(R\) left Kasch ring if every proper right ideal of \(R\) has a non-zero left annihilator. The groups \(A\in{\mathcal G}\) for which \(E(A)/tE(A)\) is a left Kasch ring are investigated (Theorem 2.2). The authors further describe the groups \(A\in{\mathcal G}\) which are equal to the direct sum of a finite group and an \(A\)-projective group of finite \(A\)-rank (Theorem 3.4). Two useful examples complete the general study.
Reviewer: L.Beran (Praha)

MSC:

20K21 Mixed groups
20K30 Automorphisms, homomorphisms, endomorphisms, etc. for abelian groups
20K15 Torsion-free groups, finite rank
20K25 Direct sums, direct products, etc. for abelian groups
PDFBibTeX XMLCite
Full Text: DOI EuDML

References:

[1] U. Albrecht: Bewertete \(p\)-Gruppen und ein Satz von Szele. J. of Alg. 97 (1985), 201-220. · Zbl 0575.20048
[2] U. Albrecht: On the quasi-splitting of exact sequences. J. of Alg. 144 (1991), 344-358. · Zbl 0749.20029
[3] U. Albrecht: Endomorphism rings of faithfully flat abelian groups of infinite rank. Results in Mathematics 17 (1990), 179-201. · Zbl 0709.20031
[4] U. Albrecht: An Azumaya Theorem for a class of mixed abelian groups. Preprint. · Zbl 1079.20503
[5] U. Albrecht: Mixed groups projective as modules over their endomorphism ring. Preprint. · Zbl 0793.20051
[6] U. Albrecht, H. P. Goeters and W. Wickless: The flat dimension of mixed abelian groups as \(E\)-modules. Preprint. · Zbl 0843.20045
[7] F. Anderson and K. Fuller: Rings and Categories of Modules. Springer Verlag, Berlin, Heidelberg, New York, 1992. · Zbl 0765.16001
[8] H. Bass: Finistic dimension and a generalization of semi-primary rings. Trans. Amer. Math. Soc. 95 (1960), 466-488. · Zbl 0094.02201
[9] L. Fuchs: Infinite Abelian Groups. Academic Press, New York, London, 1970/73. · Zbl 0209.05503
[10] S. Glaz and W. Wickless: Regular and principal projective endomorphism rings of mixed abelian groups. · Zbl 0801.20037
[11] R. Hunter, F. Richman and E. Walker: Subgroups of bounded abelian groups. Abelian Groups and Modules, Udine 1984, Springer Verlag, Berlin, Heidelberg, New York, 1984, pp. 17-36. · Zbl 0568.20051
[12] Bo Stenström: Rings of Quotients. Springer Verlag, Berlin, Heidelberg, New York, 1975. · Zbl 0296.16001
[13] F. Ulmer: A flatness criterion in Grothendick categories. Inv. Math. 19 (1973), 331-336. · Zbl 0257.18020
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.